Clin Case Rep Int | Volume 6, Issue 1 | Case Report | Open Access

Dasatinib Related Cardiac Tamponade

Annapoorna Singh1*, Satya Preetham Gunta1 and Daulath Singh2

1Department of Internal Medicine, UMKC School of Medicine, USA 2Department of Internal Medicine, Stormont Vail Health, USA

*Correspondance to: Annapoorna Singh 

Fulltext PDF

Abstract

Dasatinib is one of the second generation BCR-ABL Tyrosine Kinase Inhibitors (TKI) used for the treatment of Chronic Myeloid Leukemia (CML). We present a case of CML on dasatinib who presented with Cardiac Tamponade (CT). A 61 year old female with imatinib intolerant CML and on 100 mg dasatinib presented with shortness of breath along with weight gain. Chest X-ray showed pulmonary edema and Echocardiogram (Echo) showed tamponade. She underwent pericardiocentesis and dasatinib was stopped. She was treated with diuretics and a short course of steroids. Follow up Echo showed resolution and dasatinib was resumed after one month at lower dose of 80 mg. Dasatinib is well known to have pleural and pericardial effusion as side effects, but cardiac tamponade is rare. Expedited evaluation and management are key to prevent severe complications.

Keywords:

Citation:

Singh A, Gunta SP, Singh D. Dasatinib Related Cardiac Tamponade. Clin Case Rep Int. 2022; 6: 1386.

Subscribe to Our Newsletter